Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2013, 4:18 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 6, 2013, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WWUS82 KMLB 062018 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 418 PM EDT TUE AUG 6 2013 FLZ044-045-144-062100- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 418 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... * UNTIL 500 PM EDT. AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MOUNT DORA...MOVING SOUTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE ZELLWOOD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. LAT...LON 2854 8162 2869 8187 2896 8164 2883 8146 TIME...MOT...LOC 2017Z 025DEG 11KT 2880 8160 $$ WEITLICH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:54 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 6, 2:54 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 254 PM EDT TUE AUG 6 2013 DISCUSSION... CURRENT-TONIGHT...SCATTERED SHOWERS AND STORMS MOVING AWAY FROM THE COAST AND SHOULD IMPACT THE INTERIOR THROUGH SUNSET. LINGERING STORMS AND DEBRIS LIGHT RAIN OVER THE INTERIOR SHOULD DISSIPATE BY MIDNIGHT. MID AND HIGH DEBRIS CLOUDS THIN OUT SHORTLY AFTER MIDNIGHT LEAVING SKIES PARTLY CLOUDY TO MOSTLY CLEAR TOWARD SUNRISE WED MORNING. IF THE NOON TIME AND AFTERNOON DEW POINTS IN THE LOW AND MID 70S ARE ANY INDICATION OF LOWS WE SHOULD LOOKING AT LOWS IN THE LOW AND MID 70S FOR ANOTHER NIGHT. WED-THU...HIGH PRESSURE CENTERED OVER THE SOUTHEAST UNITED STATES STRETCHES INTO THE WESTERN ATLANTIC. RESULTING ONSHORE FLOW WILL MODERATE TEMPERATURES HOLDING HIGHS ALONG THE COAST TO THE UPPER 80S...WHILE THE INTERIOR SHOULD BE AROUND 90 AND LOWER 90S DEPENDING ON HOW FAR INLAND YOU ARE LOCATED. LOCAL WRF MODELS ARE SUGGESTING MAINLY SHOWERS AT THE COAST AND AFTERNOON LIGHTNING STORMS AWAY FROM THE COAST...WEST OF INTERSTATE 95...WEST TO LAKE COUNTY. BEST COVERAGE OF STORMS WILL BE WEST OF ORLANDO WHERE THE EAST AND WEST COAST SEA BREEZES ARE EXPECTED TO COLLIDE EACH AFTERNOON. PREVIOUS ZONE DISCUSSION FRI...AN UPPER LEVEL LOW MOVES OVER THE FLORIDA STRAITS AND INTO THE EASTERN GOMEX LATE THURSDAY AND INTO FRIDAY...PROVIDING SOME EXTRA FORCING AND A SLIGHT INCREASE IN MOISTURE FRIDAY AFTERNOON. WITH THAT BEING SAID...IT WILL ONLY INCREASE POPS TO AROUND 40 TO 50 PERCENT WHICH IS GENERALLY AROUND TO ONLY SLIGHTLY ABOVE NORMAL FOR THE WET SEASON. LOW LEVEL EAST TO SOUTHEAST FLOW WILL REMAIN IN PLACE AND THE TREASURE COAST AND OKEECHOBEE LOOK TO GET THE BEST SHOT OF MOISTURE...SO HIGHEST POPS WILL BE INLAND AND SOUTH. SAT-TUE...THE RIDGE AXIS STARTS SINKING SOUTH INTO FLORIDA LATE FRIDAY AND INTO THE WEEKEND. MODELS AGREE THOUGH THAT IT WILL REMAIN NORTH OF EAST CENTRAL FLORIDA AT LEAST INTO EARLY MONDAY...MEANING A VERY FAMILIAR PATTERN THROUGH THE WEEKEND. MOISTURE WILL ONCE AGAIN BE UNIMPRESSIVE WITH MODEL PWATS DROPPING AS LOW AS 1.3 INCHES MONDAY WHICH IS INCREDIBLY DRY FOR AUGUST IN EAST CENTRAL FLORIDA. AS SUCH..MOSTLY HAVE POPS MAX 20-30 PERCENT THROUGH THE PERIOD. THE WEEKEND AND INTO EARLY NEXT WORKWEEK WILL BE WARM WITH TEMPERATURES AROUND 90 AT THE COAST AND UP TO MID 90S INLAND. RIDGE AXIS FORECAST TO BE ALMOST RIGHT OVER EAST CENTRAL FLORIDA ON TUESDAY WITH SOME MOISTURE RETURN SO HAVE 30-40 POPS FOR NEW DAY TUESDAY GRIDS. && .AVIATION... VFR AT THE COAST DUE TO THE SEA BREEZE MOVING THROUGH AND A STABLE MARINE AIR MASS OVER THE AREA. TEMPO MVFR INTERIOR SITES BETWEEN 18Z-24Z DUE TO AFTERNOON EARLY EVENING EAST AND WEST COAST SEA BREEZE COLLISIONS WITH THE MORE VIGOROUS STORMS WEST OF ORLANDO. LINGERING LIGHT RAIN 00Z-04Z THEN VFR THROUGH MID MORNING. && .MARINE... CURRENT-TONIGHT...THE WEATHER BUOYS WERE RECORDING EAST TO SOUTHEAST WINDS 5 TO 10 KNOTS AND 1 TO 2 FOOT SEAS. THE SWAN MODEL OUTPUT WAS ABOUT A FOOT HIGHER THAN THE CURRENT BUOY OBSERVATIONS. LOWERED THE SWAN WAVE HEIGHTS A FOOT FOR THE OVERNIGHT AND WEDNESDAY MORNING PERIODS BEFORE THE SEA BREEZES START DEVELOPING AND MAY PUSH SEAS UP A FOOT WEDNESDAY AFTERNOON. WED-SUN...HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES STRETCHES BACK INTO THE WESTERN ATLANTIC THROUGH THE WEEKEND. EAST TO SOUTHEAST FLOW 15 KNOTS OR LESS WILL PERSIST. SEAS 1 TO 3 FEET NEARSHORE AND 2 TO 4 FEET WELL OFFSHORE. SCATTERED SHOWERS AND STORMS MAINLY LATE NIGHT AND THROUGH NOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 76 90 / 20 20 10 30 MCO 75 93 75 93 / 20 30 10 30 MLB 75 89 76 90 / 20 30 20 20 VRB 72 90 75 90 / 20 30 20 20 LEE 76 93 76 94 / 20 30 20 40 SFB 76 93 76 93 / 10 30 10 30 ORL 76 93 77 93 / 20 30 10 30 FPR 73 88 76 90 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...WIMMER IMPACT WX...LASCODY
Hazardous weather outlook, Aug 6, 4:10 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 410 AM EDT TUE AUG 6 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 410 AM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DEEP MOISTURE...DAYTIME HEATING...A FRONTAL TROUGH AND THE DEVELOPING EAST COAST SEA BREEZE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS INLAND PORTIONS OF THE COASTAL COUNTIES AND THEN PUSHING INTO THE INTERIOR THROUGH LATE AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS OVER THE INTERIOR MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 45 TO 55 MPH. IF STORMS DEVELOP IN YOUR AREA MOVE INDOORS. .FLOOD IMPACT... A FEW OF THE STRONGER STORMS OVER THE INTERIOR MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS TO TWO TO THREE INCHES WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... STRONGER STORMS OVER THE MAINLAND MAY PRODUCE WIND GUSTS OVER 45 MPH ACROSS THE LARGER INLAND LAKES THIS AFTERNOON INTO EARLY EVENING. SMALL BOATERS SHOULD SEEK SAFE HARBOR BEFORE LIGHTNING STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ONSHORE FLOW IS EXPECTED THROUGH NEXT MONDAY WITH SHOWER AND THUNDERSTORM CHANCES SOMEWHAT BELOW NORMAL...BUT THERE WILL STILL BE THE RISK FOR LIGHTNING STORMS MAINLY OVER THE INTERIOR EACH AFTERNOON. THE PERSISTENT EAST TO SOUTHEAST FLOW WILL ELEVATE THE RIP CURRENT RISK OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PLEASE CALL THE NATIONAL WEATHER SERVICE IN MELBOURNE AT 3 2 1 2 5 5 0 2 1 2 WITH WIND REPORTS OVER 50 MPH OR IF WIND DAMAGE IS OBSERVED. VOLKMER
In the hours before
Special weather statement, Aug 6, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 418 PM EDT TUE AUG 6 2013 FLZ044-045-144-062100- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 418 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... * UNTIL 500 PM EDT. AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MOUNT DORA...MOVING SOUTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE ZELLWOOD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. LAT...LON 2854 8162 2869 8187 2896 8164 2883 8146 TIME...MOT...LOC 2017Z 025DEG 11KT 2880 8160 WEITLICH
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.